• question-icon

    What causes diarrhea and abdominal pain?

default
Posted on Mon, 31 Jul 2017 in Digestion and Bowels
Question: I took 1 laxative a day for 3 days no movement. This morning at 6 am cramping started horrible pain for an hr in bathroom finally pooped. 4 more times by 11 with cramps. 1 lighter cramping but bloody looking diarrhea small amount. Has happened about 4 times since 1.
Should I go to ER?







doctor
Answered by Dr. Sunil 27 minutes later
Brief Answer:
Yes go to ER for manual evacuation of bowel.

Detailed Answer:
Hi,
You can ask your gastroenterologist to prescribe you Polyethelene Glycol. Polyethylene glycol-electrolyte solution is used to empty the colon. PEG-ES is in a class of medications called osmotic laxatives. It works by causing watery diarrhea so that -the stool can be emptied from the colon. The medication also contains electrolytes to prevent dehydration and other serious side effects that may be caused by fluid loss as the colon is emptied.Polyethylene glycol-electrolyte solution (PEG-ES) comes as a powder to mix with water and take by mouth.You have to drink one 8 ounce of PEG-ES every 10 or 15 minutes, and to continue drinking until your liquid bowel movements are clear.It will clear your bowel., you can take Magnesium citrate also. It is also a osmotic diuretic with same effect as Polyethylene glycol.
In case if it also does not help go for Digital evacuation.It involves the use of fingers to aid in the removal of stool from the rectum. Stool is emptied by gently inserting a finger into the rectum and removing it.
Thanks.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Sunil

Gastroenterologist

Practicing since :1982

Answered : 351 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Magnesium citrate

doctor1 MD

Hello Sir I have had kidney stone operation twice one in 2008 and then in 2012.. I had 14 stones in 2008 and 6 in 2012.. both the times i got...

doctor1 MD

i dont have any bowel movement on my own. this has happened now for at least 3 weeks. i have been to the hospital 3 times. i have to use magnesium...

doctor1 MD

I can not go to the bathroom. I have tried everything from laxatives, senna tea, vegetables, fruit, magnesium citrate , fiber capsule and drinks. I...

doctor1 MD

im 25 white female whos obese with diabetes, hypothyroid , epilepsy , ibs , among other illnesses. I was recently constipated and it took 3 days...

doctor1 MD

I've been suffering from diverseretulitis since 7th December,went to clinic, on 12..Received antibiotics,taking miralax .Have not had BM since...

doctor1 MD

I am bloated, cramping and cannot get the gas to pass. Have tried Roland's, probiotics, trying to make myself throw up, nothing is relieving it....

doctor1 MD

I have severe constipation and abdominal pain; how can you help?

Get personalised answers from verified doctor in minutes across 80+ specialties

193 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Sunil
  • Q - What causes stabbing pain in the abdomen?

  • Q - What causes persistent nausea in a diabetic?

  • Q - Suggest treatment for stomach pain, vomiting and constipation

  • Q - What does green colored stool indicate?

  • Q - What causes blood and mucus during a bowel movement?

  • Q - Suggest treatment for constant diarrhea

  • Q - What causes intermittent chest pain that radiates to the stomach?

  • Q - What causes dizziness while on Sucralfate?

  • Q - What causes abdominal pain, fever, green stool and mild constipation?

  • Q - What does this CT scan report indicate?

backtotop2